MAUDE Adverse Event Report: ZIMMER DENTAL HEAL COLLAR 4.5X5.5, 3MM; HEALING ABUTMENT

ZIMMER DENTAL HEAL COLLAR 4.5X5.5, 3MM; HEALING ABUTMENT
Model Number HC453
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the healing abutment would not insert into the implant 100%.The doctor tried several times and even backed out the implant a bit.Another ha was used and seated on the first attempt.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: health effect clinical code was added: 4582.H6: investigation type codes were added: 3331, 4109, 4110 and 4111.H6: investigation findings code was added: 180.H6: investigation conclusions codes were added: 4307.H10: narrative/data was updated.One (1) heal collar 4.5x5.5, 3mm (hc453) was returned for investigation.Visual evaluation of the as returned product identified signs of use.Damage threads.Malfunction.Based on the evaluation, device malfunction has occurred.However, there is no existing nonconformance / capa / hhe/d / ie / product hold against the reported device that did or could cause or contribute to the reported event.Monthly post market trending review identified no actionable events or corrective actions for the reported event or device.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the product was within specifications and conforming when it left zimmer biomet.Dhr review was completed for the subject lot number (2021120755).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2021120755) for similar events and no other complaint was identified.Functional testing was performed with in-house mating implant.The device could not seat ¿ could not be threaded into the implant.Therefore, the reported event was recreated.A definitive root cause could not be determined.However, based on the investigation and risk review, the most likely cause determined from the investigation is excessive torque applied during placement/seating.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
HEAL COLLAR 4.5X5.5, 3MM
Common Device Name
HEALING ABUTMENT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15455187
Report Number0002023141-2022-02428
Device Sequence Number6842076
Product Code DZE
UDI-Device Identifier00889024015067
UDI-Public(01)00889024015067(17)261220(10)2021120755
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHC453
Device Catalogue NumberHC453
Device Lot Number2021120755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age51 YR
Patient SexMale